Would it be OK for me to simply replace all household lighting with full spectrum light bulbs, or are they too hot or something?

Replacing lighting with full spectrum light bulbs is not a good idea for two main reasons. Full spectrum light ― actually a deceptive advertising term, not a technical specification of lamp output ― becomes quite uncomfortable with prolonged exposure. That is due to the added short-wavelength radiation, which creates a bluish cast, and makes the lights cold and glaring.

While the added blue might help you become more alert after you wake up, it could also make you jittery and headachy during the day, and make it harder to fall asleep at bedtime.  Even standard “cool white” and “soft white” bulbs contain enough blue for use in morning light therapy, though their close positioning in a light box increases the intensity so you get far more light from them than you would get from standard room and ceiling fixtures.

If your goal is energizing light with an antidepressant effect, the way to go is a 10,000 lux light box that meets the safety criteria in our Therapy section.

I am taking St. John’s wort for depression. One of the well-known side effects is photosensitivity. Is this a concern when using a light therapy unit such as the Carex Health Brands or other models that filter out UV radiation?

Photosensitization is unusual when it comes to St. John’s Wort. While most photosensitizing meds react to UV (and sometimes also to blue light), St. John’s Wort — hypericum — photosensitizes to green light, right in the middle of the visual spectrum. Here is a case where the drug (or non-prescription “supplement”) should not be combined with bright light therapy, because the light contains a major green component. Since you are asking about adding light therapy to St. John’s Wort, we can guess that the drug is not doing an adequate job on its own. You may want to consider, then, whether light therapy does a better job — but also on its own. In other words, by all means try light therapy, but first discontinue use of St. John’s Wort at least until you make the assessment.